Day to Day – January 2nd, 2015


Good morning to you! I have not posted in a bit and I wanted to write an update.

I saw the Dr. back on the 23rd of December, and got the answers to questions that I had. We questioned him regarding the chest and pelvic CT scan he wanted done. He told us he did not order this for me! What do you make of that? If you remember, I got a phone call from his assistant telling me that he ordered this for me.

The Dr. was very abrupt on this visit. He still is of the belief that the neuropathy in my hands is not a result of the treatments I have been receiving. He told me that he thinks I am suffering from anxiety. Who would not be with the big C in their life? He thinks anxiety is the cause of the neuropathy in my hands, the rash I have on my scalp, the depression, the diarrhea and the nausea. I looked up the drug to see the side effects which include numbness or tingling in the hands, feet, or lips. As I sit here writing this I am experiencing this in both hands and feet.

My infusion was scheduled for the 30th, and on the 29th I received a phone call at 5:00 from the clinic asking me what they were doing with me the following day as they had no order from the Dr. What???? Why should I be telling them what they are doing for me?

On the 30th, it took 5 sticks to get into a vein, and the nurses suggested putting in a port, which is a device surgically inserted under the skin. This device is fed into a vein, and for treatments they use the center of this device to administer the drugs. It looks like this:

Port

Port

The aftereffects of the treatment I had on Tuesday, these over the last few days, have been bouts of diarrhea, stomach cramps and headache. Yesterday I took Imodium, Pepto Bismol, and Advil. I have also had increased tingling in my hands and feet. Instead of this being just in the tips of my fingers, I now have this throughout my hands and feet.

I see my primary care person on the 13th for a referral to a neurologist. I will speak to her about the ongoing depression, and some of these other physical issues…

Hugs and be well!
Jane

Advertisements

8 thoughts on “Day to Day – January 2nd, 2015

  1. I don’t really understand the US system. You really need your primary care provider, hopefully a general practitioner, to fight for you. I know how busy and distracted specialists can get, but really, what you need is time with your specialist so you can understand what is going on and not be treated like a number in a factory without any consideration of your feelings and needs.

    • I will be speaking to my primary caregiver. When we first went to the oncology clinic, after the first visit with the Dr. I received a survey from the hospital that this clinic is under. I would not have written a good review on first meeting with him because he seemed too clinical. Since beginning treatment, which was in April 2014, this Dr. has had 4 vacations. He was not there this week. I should have been a Dr. to get that much time off for travel!

      Thank you for the comment today Gaz! It gives me something to think about! Be well!

  2. Jane, I’m so sorry you’re having to go through all this. I hope a neurologist can be helpful in getting to the bottom of things and relieving your symptoms. As for your doctor, he seems severely lacking in communication skills — with his staff as well as his patients. Or is he just sloppy? Not very reassuring, is it? I hope it ALL gets better SOON! Hugs.

    • I told his assistant about the call, and said to her “I’m supposed to feel confident with the care I am getting here when I get a phone call like this?” It was unbelievable! Oh, and this is the second time this Dr. did not leave the order for me…

Do you have thoughts to share? I would love to hear them!

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s